MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.2MM TI DUAL-OPENING SCREW 45MM THRD LENGTH F/6.0MM RODS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.2MM TI DUAL-OPENING SCREW 45MM THRD LENGTH F/6.0MM RODS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 499.223
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: mni, nkb, kwq, mnh.Complainant part is not expected to be returned for manufacturer review/investigation.Part number: 499.223, lot number: 6965910, date of manufacture: 06/20/2012, place of manufacture: (b)(4), part expiration date: n/a (nonsterile), list of nonconformances: none.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent uss dual opening hardware removal surgery due to broken hardware.The surgeon removed the posterior uss dual opening hardware that was implanted in the year 2012 due to a thoracolumbar spine fracture.There were two (2) issues with the hardware from the 2012 surgery.The left rod was broken just cranial to the l2 screw.Also, the right l2 screw was broken just below the head of the screw.It is unknown when the hardware broke.There were no screws placed at l1 the level of the fracture.All the hardware was easily removed, but the tip of the broken screw remains in the right l2 pedicle.The surgeon decided that there is no problem leaving this broken screw in the patient and that there was a risk of harm to the patient by trying to remove the broken screw.The patient has successfully healed and the removal was successfully completed.Concomitant device: locking/set screws: uss (part number unknown, lot unknown, quantity unknown), 6.0mm ti hard rod 100mm (part number 498.104 , lot 6784859, quantity 1).This report involves one (1) 6.2mm ti dual-opening screw 45mm thrd length f/6.0mm rods.This is report 2 of 2 for (b)(4).

Brand Name
6.2MM TI DUAL-OPENING SCREW 45MM THRD LENGTH F/6.0MM RODS
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11132658
Report Number2939274-2021-00072
Device Sequence Number676475
Product Code KWP
UDI-Device Identifier10705034792927
UDI-Public(01)10705034792927
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number499.223
Device Catalogue Number499.223
Device Lot Number6965910
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/07/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.0MM TI HARD ROD 100MM; UNK - LOCKING/SET SCREWS: USS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR